Alert archive / Kansas / Wind Advisories in 2019
Wind Advisory 1, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Jan 18, 2019, 3:44 PM CST for 26 counties in Kansas. It took effect at Jan 18, 2019, 9:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2019, 3:44 PM CST (21:44 UTC)
- In effect from
- Jan 18, 2019, 9:00 PM CST
- Expired
- Jan 19, 2019, 12:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Wichita, KS
All 26 counties
Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 9.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 346 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
668 WWUS73 KICT 182144 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 344 PM CST Fri Jan 18 2019 KSZ032-033-047-048-050-067-082-083-091>094-098>100-191145- /O.NEW.KICT.WI.Y.0001.190119T0300Z-190119T1200Z/ Russell-Lincoln-Barton-Ellsworth-Rice-Reno-Kingman-Sedgwick- Harper-Sumner-Cowley-Elk-Chautauqua-Montgomery-Labette- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Lyons, Sterling, Hutchinson, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 344 PM CST Fri Jan 18 2019 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST SATURDAY... The National Weather Service in Wichita has issued a Wind Advisory, which is in effect from 9 PM this evening to 6 AM CST Saturday. * Winds...North at 25 to 35 mph with gusts up to 45 mph. * Impacts...include sudden and strong gusts which may impact travel, especially on east-west oriented roads and highways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of at least 30 mph and/or wind gusts over 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
6 follow-up statements
116 WWUS73 KICT 190611 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 1211 AM CST Sat Jan 19 2019 KSZ049-051>053-068-191200- /O.EXA.KICT.WI.Y.0001.000000T0000Z-190119T1200Z/ Saline-McPherson-Marion-Chase-Harvey- Including the cities of Salina, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, and Newton 1211 AM CST Sat Jan 19 2019 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... The National Weather Service in Wichita has issued a Wind Advisory, which is in effect until 6 AM CST early this morning. * Winds...North 25 to 30 mph with gusts up to 40 mph. * Impacts...include sudden and strong gusts which may impact travel, especially on east-west oriented roads and highways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of at least 30 mph and/or wind gusts over 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KSZ032-033-047-048-050-067-082-083-091>094-098>100-191200- /O.CON.KICT.WI.Y.0001.000000T0000Z-190119T1200Z/ Russell-Lincoln-Barton-Ellsworth-Rice-Reno-Kingman-Sedgwick- Harper-Sumner-Cowley-Elk-Chautauqua-Montgomery-Labette- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Lyons, Sterling, Hutchinson, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 1211 AM CST Sat Jan 19 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * Winds...North 25 to 30 mph with gusts up to 40 mph. * Impacts...include sudden and strong gusts which may impact travel, especially on east-west oriented roads and highways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of at least 30 mph and/or wind gusts over 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
053 WWUS73 KICT 190711 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 111 AM CST Sat Jan 19 2019 KSZ069-191200- /O.EXA.KICT.WI.Y.0001.000000T0000Z-190119T1200Z/ Butler- Including the cities of El Dorado, Augusta, Andover, and Rose Hill 111 AM CST Sat Jan 19 2019 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... The National Weather Service in Wichita has issued a Wind Advisory, which is in effect until 6 AM CST early this morning. * Winds...North around 30 mph with gusts up to 45 mph. * Impacts...include sudden and strong gusts which may impact travel, especially on east-west oriented roads and highways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of at least 30 mph and/or wind gusts over 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KSZ032-033-047>053-067-068-082-083-091>094-098>100-191200- /O.CON.KICT.WI.Y.0001.000000T0000Z-190119T1200Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Kingman-Sedgwick-Harper-Sumner-Cowley-Elk- Chautauqua-Montgomery-Labette- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 111 AM CST Sat Jan 19 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * Winds...North 25 to 35 mph with gusts up to 45 mph. * Impacts...include sudden and strong gusts which may impact travel, especially on east-west oriented roads and highways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of at least 30 mph and/or wind gusts over 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
191 WWUS73 KICT 190754 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 154 AM CST Sat Jan 19 2019 KSZ070>072-095-096-191500- /O.EXB.KICT.WI.Y.0001.000000T0000Z-190119T1500Z/ Greenwood-Woodson-Allen-Wilson-Neosho- Including the cities of Eureka, Madison, Yates Center, Iola, Humboldt, Neodesha, Fredonia, and Chanute 154 AM CST Sat Jan 19 2019 ...WIND ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... The National Weather Service in Wichita has issued a Wind Advisory, which is in effect until 9 AM CST this morning. * Winds...North 25 to 35 mph with gusts up to 45 mph. * Timing...The strongest winds will occur early in the morning while gradually decreasing as we move through the day. * Impacts...include sudden and strong gusts which may impact travel, especially on east-west oriented roads and highways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of at least 30 mph and/or wind gusts over 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KSZ032-033-047>053-067>069-082-083-091>094-098>100-191500- /O.EXT.KICT.WI.Y.0001.000000T0000Z-190119T1500Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Kingman-Sedgwick-Harper-Sumner-Cowley- Elk-Chautauqua-Montgomery-Labette- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 154 AM CST Sat Jan 19 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING... * Winds...North 25 to 35 mph with gusts up to 45 mph. * Timing...The strongest winds will occur early in the morning while gradually decreasing as we move through the day. * Impacts...include sudden and strong gusts which may impact travel, especially on east-west oriented roads and highways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of at least 30 mph and/or wind gusts over 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
032 WWUS73 KICT 191003 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 403 AM CST Sat Jan 19 2019 KSZ052-053-067>072-082-083-091>096-098>100-191800- /O.EXT.KICT.WI.Y.0001.000000T0000Z-190119T1800Z/ Marion-Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman- Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua- Montgomery-Labette- Including the cities of Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 403 AM CST Sat Jan 19 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... * Winds...North 25 to 30 mph with gusts up to 45 mph. * Timing...The strongest winds will occur this morning while gradually decreasing as we move through the day. * Impacts...include sudden and strong gusts which may impact travel, especially on east-west oriented roads and highways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of at least 30 mph and/or wind gusts over 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KSZ032-033-047>051-191200- /O.EXT.KICT.WI.Y.0001.000000T0000Z-190119T1200Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, and McPherson 403 AM CST Sat Jan 19 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * Winds...North 25 to 30 mph with gusts up to 40 mph. * Timing...The strongest winds will occur early in the morning. * Impacts...include sudden and strong gusts which may impact travel, especially on east-west oriented roads and highways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of at least 30 mph and/or wind gusts over 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Lawson
483 WWUS73 KICT 191157 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 557 AM CST Sat Jan 19 2019 KSZ032-033-047>051-191300- /O.EXP.KICT.WI.Y.0001.000000T0000Z-190119T1200Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, and McPherson 557 AM CST Sat Jan 19 2019 ...WIND ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING... Winds have started to decrease across central Kansas this morning but will still remain gusty. $$ KSZ052-053-067>072-082-083-091>096-098>100-191800- /O.CON.KICT.WI.Y.0001.000000T0000Z-190119T1800Z/ Marion-Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman- Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua- Montgomery-Labette- Including the cities of Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 557 AM CST Sat Jan 19 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * Winds...North 25 to 30 mph with gusts up to 45 mph. * Timing...The strongest winds will occur this morning while gradually decreasing as we move through the day. * Impacts...include sudden and strong gusts which may impact travel, especially on east-west oriented roads and highways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of at least 30 mph and/or wind gusts over 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Lawson
734 WWUS73 KICT 191749 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 1149 AM CST Sat Jan 19 2019 KSZ052-053-067>072-082-083-091>096-098>100-191900- /O.EXP.KICT.WI.Y.0001.000000T0000Z-190119T1800Z/ Marion-Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman- Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua- Montgomery-Labette- Including the cities of Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 1149 AM CST Sat Jan 19 2019 ...WIND ADVISORY WILL EXPIRE AT NOON CST TODAY... North winds have subsided a bit with gusts generally under 40 mph. Winds will diminish further during the afternoon. Therefore the wind advisory will be allowed to expire at noon. $$ KED
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Jan 18, 3:22 PM CST, 22 minutes earlier.
Area forecast discussion, Jan 18, 3:22 PM CST, 22 minutes before
Area Forecast Discussion National Weather Service Wichita KS 322 PM CST Fri Jan 18 2019 .SHORT TERM...(This evening through Monday night) Issued at 322 PM CST Fri Jan 18 2019 Upper trof will continue to dig southeast as it moves over the central/southern Plains early tonight before moving east across the Ozarks and mid-Mississippi Valley by midday Saturday. While this system remains rather progressive and the main weather impacts will be the strong north winds and much colder temperatures, a light/modest accumulating snowfall is expected overnight across portions of the forecast area. As the previous forecaster alluded to, residence time of deep saturation and lift in the dendritic snow growth zone appears rather limited tonight. However, the short term guidance, most notably the NAM/RAP, show a transient band of frontogenetic lift oriented SW-NE across central Kansas early this evening. While this transitions southeastward during the late evening, it may tap a period of deeper/colder saturation into the better snow growth zone across portions of central Kansas into the Flint Hills. Weak elevated instability will also reside across southeast Kansas tonight so have included mention of thunder there later this evening. Otherwise, the strong north winds are expected to ramp up to advisory levels with gusts over 40 mph tonight, so have added this headline with some overlap with the expanded Winter weather advisory. A brief period of freezing drizzle is possible before any snow ends tonight/early Saturday morning. Little change to the going forecast for Saturday afternoon/night with temperatures unseasonably cold. Ridging aloft on Sunday and return southerly low level flow into Monday will result in a nice warming trend, especially over the snow-free areas. Darmofal .LONG TERM...(Tuesday through Friday) Issued at 322 PM CST Fri Jan 18 2019 A portion of the upper trof moving across the western CONUS early next week looks to take a weaker shortwave eastward across the central Plains Monday night/Tuesday while the southern portion digs much further south into northern Mexico. If so, precip chances look much more muted or negated across the area. There is generally consensus in developing a deeper longwave across the central and eastern CONUS by late next week. KED && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1153 AM CST Fri Jan 18 2019 Except for SE KS, where MVFR cigs have begun to scour, the region will remain IFR/LIFR stratified the rest of the day & throughout the night as a saturated airmass continues to stream NE ahead of an Arctic Front. Along the front, where winds would become light from the E, vsbys may drop to around 1/2SM but should this would be temporal for as the front surges through, the light E/NE winds would quickly back toward the N & increase considerably, but cigs would be slow to improve as a saturated airmass remains entrenched across KS. Any -RA that develops would quickly change to -SN as the lower-deck cold advection is STRONG. Winds will obviously be a major concern with sustained speeds ~25kts & gusts ~35kts. C KS terminals would be the first to reach VFR cig status with stratus clearing KRSL & KGBD ~09Z. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 19 26 15 42 / 80 10 0 0 Hutchinson 17 25 15 42 / 80 0 0 0 Newton 15 24 14 40 / 90 10 0 0 ElDorado 18 24 13 39 / 80 10 0 0 Winfield-KWLD 20 28 15 41 / 80 10 0 0 Russell 15 24 14 43 / 70 0 0 0 Great Bend 16 25 16 45 / 70 0 0 0 Salina 16 23 13 40 / 80 0 0 0 McPherson 15 23 12 40 / 90 0 0 0 Coffeyville 24 28 14 38 / 70 30 0 0 Chanute 22 24 12 35 / 90 20 0 0 Iola 21 24 11 35 / 90 20 0 0 Parsons-KPPF 24 27 13 36 / 80 20 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 9 PM this evening to 6 AM CST Saturday for KSZ032-033-047-048-050-067-082-083-091>094-098>100. Winter Weather Advisory until 6 AM CST Saturday for KSZ049- 051>053-068-069. Winter Weather Advisory until midnight CST tonight for KSZ032- 033-047-048-050-067. Winter Weather Advisory from 9 PM this evening to 6 AM CST Saturday for KSZ070>072-095-096. && SHORT TERM...KED LONG TERM...KED AVIATION...EPS
Hazardous weather outlook, Jan 18, 7:35 AM CST, 8 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 735 AM CST Fri Jan 18 2019 KSZ032-033-047>053-067>072-082-083-091>096-098>100-191100- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 735 AM CST Fri Jan 18 2019 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Fog will be possible this morning for most of the area with some locations seeing visibilities reduced to less than a mile at times. Rain is expected to transition to snow late this afternoon and especially tonight across the area. Snow amounts are expected to range from a trace to around an inch. In addition, a brief period of freezing drizzle or light freezing rain may also be possible tonight with ice accumulation not expected. Lastly, north winds in the 30 to 40 mph range will be likely tonight for areas generally along and east of Interstate 135. This may cause some blowing snow and reduced visibility. See latest winter weather advisory for additional details. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Light snow will be exiting far southeast Kansas Saturday morning with no additional accumulation expected. Very high fire danger will be in place Monday afternoon for southeast Kansas. Snow will be possible Tuesday into Tuesday night across most of the area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/ Lawson
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 7:12 PM CST | Dense Fog Advisory | ICT | Barton, Butler, Chase, Cowley, Ellsworth, Harper and 11 more | 12 hr |
| Jan 18, 4:05 AM CST | Winter Weather Advisory | ICT | Allen, Barton, Butler, Chase, Ellsworth, Greenwood and 15 more | 22 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.